Volume 7, issue 2 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Non-commutative multivariable Reidemester torsion and the Thurston norm

Shelly Harvey and Stefan Friedl

Algebraic & Geometric Topology 7 (2007) 755–777
Bibliography
1 T D Cochran, Noncommutative knot theory, Algebr. Geom. Topol. 4 (2004) 347 MR2077670
2 T D Cochran, K E Orr, P Teichner, Knot concordance, Whitney towers and $L^2$–signatures, Ann. of Math. $(2)$ 157 (2003) 433 MR1973052
3 J Dodziuk, P Linnell, V Mathai, T Schick, S Yates, Approximating $L^2$–invariants and the Atiyah conjecture, Comm. Pure Appl. Math. 56 (2003) 839 MR1990479
4 S Friedl, Reidemeister torsion, the Thurston norm and Harvey's invariants, Pacific J. Math. 230 (2007) 271
5 S Friedl, T Kim, The parity of the Cochran–Harvey invariants of 3–manifolds, Trans. Amer. Math. Soc. (2005)
6 S Friedl, T Kim, Twisted Alexander norms give lower bounds on the Thurston norm, Trans. Amer. Math. Soc. (2005)
7 S L Harvey, Higher-order polynomial invariants of 3–manifolds giving lower bounds for the Thurston norm, Topology 44 (2005) 895 MR2153977
8 S L Harvey, Monotonicity of degrees of generalized Alexander polynomials of groups and 3–manifolds, Math. Proc. Cambridge Philos. Soc. 140 (2006) 431 MR2225642
9 G Higman, The units of group-rings, Proc. London Math. Soc. $(2)$ 46 (1940) 231 MR0002137
10 W B R Lickorish, An introduction to knot theory, Graduate Texts in Mathematics 175, Springer (1997) MR1472978
11 C T McMullen, The Alexander polynomial of a 3–manifold and the Thurston norm on cohomology, Ann. Sci. École Norm. Sup. $(4)$ 35 (2002) 153 MR1914929
12 J Milnor, Whitehead torsion, Bull. Amer. Math. Soc. 72 (1966) 358 MR0196736
13 D S Passman, The algebraic structure of group rings, Robert E. Krieger Publishing Co. (1985) MR798076
14 J Rosenberg, Algebraic $K$–theory and its applications, Graduate Texts in Mathematics 147, Springer (1994) MR1282290
15 R Strebel, Homological methods applied to the derived series of groups, Comment. Math. Helv. 49 (1974) 302 MR0354896
16 B Sturmfels, Solving systems of polynomial equations, CBMS Regional Conference Series in Mathematics 97, Published for the Conference Board of the Mathematical Sciences, Washington, DC (2002) MR1925796
17 D Tamari, A refined classification of semi-groups leading to generalized polynomial rings with a generalized degree concept, from: "Proceedings of the International Congress of Mathematicians, Amsterdam, 1954" (1957) 439
18 W P Thurston, A norm for the homology of 3–manifolds, Mem. Amer. Math. Soc. 59 (1986) MR823443
19 V Turaev, Introduction to combinatorial torsions, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag (2001) MR1809561
20 V Turaev, A homological estimate for the Thurston norm (2002) arXiv:math.GT/0207267
21 V Turaev, A norm for the cohomology of 2–complexes, Algebr. Geom. Topol. 2 (2002) 137 MR1885218